MAUDE Adverse Event Report: ANGIODYNAMICS, INC BIOFLO; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC BIOFLO; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 44025
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Fever (1858); Thrombosis/Thrombus (4440); Unspecified Kidney or Urinary Problem (4503)
Date of Event 09/02/2020
Type of Reportable Event Serious Injury
Event or Problem Description
On or about (b)(6) 2020, (b)(6) underwent placement of an angiodynamics bioflo product, model/cat number: h965440250, lot number 5591591.Upon information and belief, the device at issue was implanted by dr.(b)(6), at (b)(6) hospital - (b)(6), for chemotherapy treatment for plaintiff's tonsil cancer.On or about (b)(6) 2020, plaintiff presented to (b)(6) hospital- (b)(6), with a fever which prompted evaluation of his catheter.Then, (b)(6)'s medical team determined that his port was infected with 8 colonies of coagulase-negative staphylococcus, which resulted in plaintiff's acute kidney injury, which upon information and belief, was diagnosed on (b)(6) 2020, and it was also determined that plaintiff had an occlusive deep venous thrombosis within a portion of the right internal jugular vein, which, upon information and belief, was diagnosed on (b)(6) 2020.On or about (b)(6) 2020, (b)(6) was transferred to the operating room at (b)(6) hospital - (b)(6).Upon information and belief, the infected port was then removed by his interventional radiologist.As a result of having the bioflo implanted, (b)(6) has, allegedly, experienced significant pain and suffering, has undergone additional surgeries, and has suffered financial or economic loss, including, but to limited to, obligations for medical services and expenses.
 
Additional Manufacturer Narrative
The reported device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Event date was incorrectly reported in the initial report as (b)(6) 2022.It has been corrected to (b)(6) 2020.The customer's reported complaint description of patient infection-thrombosis/dvt cannot be confirmed given the patient centric nature of this serious adverse event (sae).No port device was returned for evaluation.In addition, there was no report of port/catheter device malfunction, damage or performance issue during device use.A device history record (dhr) review of the indicated packaging/assembly/component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Sterilization load release records for the packaging lot were reviewed, with no issues observed.Labeling review: the direction for use (dfu) provided with the bioflo port device contains the following statements: contraindications: presence of infection, bacteremia, septicemia or peritonitis.Warnings: the device is to be implanted, used, maintained, and removed in strict accordance with institutional and or centers for disease control (cdc) guidelines or policies.Precautions: carefully read and follow all instructions prior to use.After implantation and after any treatment via the port, the system should be flushed with normal saline for injection per institutional protocol.If more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interactions.After any infusion, injection or bolus application, the system should be flushed with normal saline for injection or locked with a heparin solution per institutional protocol to prevent thrombotic occlusion of the catheter.Bioflo ports with the pasv valve may be locked with either normal saline or heparinized saline per institutional protocol.Adverse events: bacteremia, catheter thrombosis, inflammation, infection, implantation site necrosis or infection, thromboembolism, thrombophlebitis, tunnel infection.Maintenance: to help prevent clot formation and catheter blockage, the bioflo port should be filled with sterile heparinized saline after each use.Bioflo ports with the pasv valve may be flushed and locked with either normal saline or heparinized saline per institutional protocol.If the port remains unused for long periods of time, the lock should be changed at least once every four weeks.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key20417779
Report Number1317056-2024-00167
Device Sequence Number20932836
Product Code LJT
UDI-Device IdentifierH965440250
UDI-PublicH965440250
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K131694
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number44025
Device Lot Number5591591
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer11/25/2024
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other; Required Intervention; Hospitalization;
Patient SexMale